I just got back from my monthly appt. with PM Dr. I had an ALIF fusion surgery five months ago, and I have lots of pain, still. Three ESI's were done, the last one on Jan. 5, 2007. Well, first of all, my PM dr. is upset that I didn't have them done in her office, and she asked me if I could change to my neurosurgeon's PM dr. Well, come to find out, my NS pain management drs. only do ESIs, etc. Now, my PM wants to do SI injections in the next six weeks. Is this too soon? She was telling me that I didn't have too much cortisone the last three times...how does she know? She told me that she is concerned about the DEA, etc. Please help. Is anyone else having these problems. By the way, she did give me my scrip for pain meds, thank you, LORD.
Dear Just......thank you for replying. I read my post again, and thought it to be a bit confusing. The bottom line is this...I am concerned that my PM dr. wants to do SI injections only two months after my last ESI on Jan 5, 2007. Is this too much cortisone?
Hi, my understanding (PLEASE REMEMBER I AM NOT A DR.) is that you can have injections in numerous places but no more than 3 in one location. However, with that in mind you must remember when they give you injectons in the spine that the steroid fluid does run down the verterbraes.
[QUOTE=123dietdrpepper;2818565]Hi, my understanding (PLEASE REMEMBER I AM NOT A DR.) is that you can have injections in numerous places but no more than 3 in one location. However, with that in mind you must remember when they give you injectons in the spine that the steroid fluid does run down the verterbraes.
Good luck and I hope that you feel better soon.[/QUOTE]
My PM will not give any more than THREE steroidal shots (fluroscopy) in a year regardless of location! Maybe that's just his particular preference. I dunno.
Know too that I'm no MD but I do know that they do not like to give a person too many steroidal treatments because steroids in excess actually would work against your joints. I had Avascular Necrosis or Osteo Necorsis of the left hip which means that the ball joint in my hip was dying. Steroids did not cause my particular problem but it is one of the known causes for other people that have developed the joint death. My Dr's will not ever give me steroids because of the joint problem that I had. Neither by injection or by mouth. You should definately make sure just what your pm meant when she said that you didn't have too much already. usta...